MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS ANTI-HAV IGM REAGENT PACK; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS ANTI-HAV IGM REAGENT PACK; IN-VITRO DIAGNOSTICS
Model Number 6801812
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/27/2023
Type of Reportable Event Malfunction
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report discordant, reactive anti-hav igm (ahavm) results were obtained from two samples from the same patient when tested using vitros ahavm lot 5750 on a vitros 3600 immunodiagnostic system.The vitros ahavm results were discordant when compared to vitros ahavt results from the same patient samples and a hepatitis a rna result for the patient which did not suggest acute hepatitis a infection.Patient 1, sample 1, vitros ahavm results of 7.93, 7.87 and 7.77 s/c (reactive) versus the expected result of non-reactive patient 1, sample 2, vitros ahavm results of 4.23 and 4.53 s/c (reactive) versus the expected result of non-reactive biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected.The discordant, reactive vitros ahavm results were not reported from the laboratory.Ortho has not been made aware of any allegation of patient harm as a result of this event.This report is number two of two mdr¿s for this event.Two 3500a forms are being submitted for this event as two devices were involved.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment 602214.
 
Additional Manufacturer Narrative
The investigation determined that discordant, reactive anti-hav igm (ahavm) results were obtained from two samples from the same patient when tested using vitros ahavm lot 5750 on a vitros 3600 immunodiagnostic system.The vitros ahavm results were discordant when compared to vitros ahavt results from the same patient samples and a hepatitis a rna result for the patient which did not suggest acute hepatitis a infection.A definitive cause of the discordant, reactive vitros ahavm results was not established with the limited information provided.The event was isolated to samples from a single patient.Interference in the samples for the patient cannot be ruled out as a contributor to the event.It is possible that an interferent that affects the vitros ahavm reagent assay contributed to the event, however, this could not be confirmed as no testing to rule out an interferent was conducted at the time of writing this report.A vitros ahavm lot 5750 reagent issue cannot be ruled out as a contributor to the event, as no historical qc results were provided when requested to verify the performance of the vitros ahavm lot 5750 reagent assay.However, ongoing tracking and trending of complaint data has not identified any signals to suggest there is a systemic quality issue with vitros ahavm lot 5750.There was no indication of a vitros instrument malfunction and vitros ahavt results for the patient sample were as expected.However, no diagnostic within run precision testing was conducted around the time of the event to verify instrument performance.Therefore, issues with the vitros 3600 immunodiagnostic systems cannot be entirely ruled out as a contributor to the event.Pre-analytical sample processing could not be ruled out as a contributing factor as it was not possible to determine whether the customer was following the sample collection device manufacture¿s recommendation for sample centrifugation.Improper pre-analytical sample handling could have contributed to this event.It is possible that cellular debris, due to poor sample preparation, was present in the affected sample, although this could not be confirmed.

Brand Name
VITROS IMMUNODIAGNOSTIC PRODUCTS ANTI-HAV IGM REAGENT PACK
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS
felindre meadows
pencoed
bridgend CF35 5PZ
UK   CF35 5PZ
Manufacturer Contact
laurie o'riordan
microtyping systems
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key17115536
Report Number3007111389-2023-00087
Device Sequence Number15115926
Product Code LOL
UDI-Device Identifier10758750001415
UDI-Public10758750001415
Combination Product (Y/N)N
Initial Reporter CountryIT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/07/2023
Device Model Number6801812
Device Catalogue Number6801812
Device Lot Number5750
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/18/2023
Initial Report FDA Received Date06/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/07/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown